Alert archive / Kentucky / Flash Flood Warnings in 2012

Flash Flood Warning 10, NWS Jackson, KY

March 15, 2012Estill County, Jackson County, Lee County, Kentucky

NWS Jackson, KY issued this flash flood warning at Mar 15, 2012, 6:40 PM EDT for Estill County, Jackson County, Lee County, Kentucky. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2012, 6:40 PM EDT (22:40 UTC)
Expired
Mar 15, 2012, 9:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Estill County, KY, Jackson County, KY, Lee County, KY

The radar

The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 7:22 PM EDTFLOODCrystal, KYCREEK BOTTOMS FLOODED ALONGSIDE HWY 52.
Mar 15, 7:35 PM EDTFLASH FLOOD1 Ne Locust Branch, KYRED LICK ROAD IMPASSABLE DUE TO FLASH FLOODING.
Mar 15, 8:20 PM EDTFLASH FLOODJinks, KYSANG BRANCH ROAD CLOSED DUE TO FLASH FLOODING.
Mar 15, 8:20 PM EDTFLASH FLOODLocust Branch, KYKISSY BRANCH ROAD CLOSED DUE TO FLASH FLOODING.
Mar 15, 8:40 PM EDTFLASH FLOOD1 Ne Locust Branch, KYRED LICK ROAD COVERED BY A FOOT AND A HALF OF FLOWING WATER.
Mar 15, 9:40 PM EDTFLASH FLOOD7 Wnw Beattyville, KY6-12 INCHES OF WATER WERE COVERING ONE LANE OF KY HWY 52 1 MILE EAST OF THE ESTILL COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WGUS53 KJKL 152240
FFWJKL
KYC065-109-129-160130-
/O.NEW.KJKL.FF.W.0010.120315T2240Z-120316T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
640 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 930 PM EDT

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALCORN...ALUMBAUGH...BELLE POINT...BLACKBURN...BLANTON FLATS...
  CORGLETON...CRYSTAL...DOE CREEK...DRIP ROCK...EVELYN...
  HEIDELBERG...HISEL...JINKS...LEIGHTON...LOCUST BRANCH...OLD
  LANDING...PINNACLE...PRYSE...SHADE...SHIRLEY...STATION CAMP...
  TEXOLA...WAGERSVILLE...WHITE ASH...WHYNOT...WILLOW SHOALS...WITT
  AND YELLOW ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3757 8415 3757 8410 3763 8413 3764 8413
      3767 8410 3768 8410 3767 8376 3755 8371
      3752 8416

$$

GEOGERIAN
2 follow-up statements
362 
WGUS73 KJKL 160006
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
806 PM EDT THU MAR 15 2012

KYC065-109-129-160130-
/O.CON.KJKL.FF.W.0010.000000T0000Z-120316T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-LEE KY-ESTILL KY-
806 PM EDT THU MAR 15 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ESTILL...
WESTERN LEE AND NORTH CENTRAL JACKSON COUNTIES UNTIL 930 PM EDT...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ALCORN...ALUMBAUGH...BELLE POINT...BLACKBURN...BLANTON FLATS...
CORGLETON...CRYSTAL...DOE CREEK...DRIP ROCK...EVELYN...HEIDELBERG...
HISEL...JINKS...LEIGHTON...LOCUST BRANCH...OLD LANDING...PINNACLE...
PRYSE...SHADE...SHIRLEY...STATION CAMP...TEXOLA...WAGERSVILLE...WHITE
ASH...WHYNOT...WILLOW SHOALS...WITT AND YELLOW ROCK.

LOCATIONS ALONG A LINE FROM BEATTYVILLE...TO WILLOW SHOALS...TO 
WAGERSVILLE...HAVE SEEN THE HEAVIEST RAINFALL BETWEEN 6 AND 8 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3757 8415 3757 8410 3763 8413 3764 8413
      3767 8410 3768 8410 3767 8376 3755 8371
      3752 8416

$$


GEOGERIAN
335 
WGUS73 KJKL 160138
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
938 PM EDT THU MAR 15 2012

KYC065-109-129-160153-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-120316T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-LEE KY-ESTILL KY-
938 PM EDT THU MAR 15 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN ESTILL...
WESTERN LEE AND NORTH CENTRAL JACKSON COUNTIES HAS BEEN ALLOWED TO
EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3757 8415 3757 8410 3763 8413 3764 8413
      3767 8410 3768 8410 3767 8376 3755 8371
      3752 8416

$$

KAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 4:00 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 15, 4:00 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT THU MAR 15 2012

.SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED

ITS SUMMERTIME IN MARCH...WITH SLOW MOVING POORLY ORGANIZED PULSE
TYPE CONVECTION TAKING PLACE. IT TOOK ON AN MCS TYPE STRUCTURE LATE
LATE LAST NIGHT AND THIS MORNING...BUT THIS BROKE DOWN WITH SURFACE
HEATING AND ADDITIONAL SCATTERED DEVELOPMENT DURING THE DAY...WHICH
IS NOW ONGOING.

THE THUNDERSTORMS WERE BECAUSE OF MOIST FLOW OFF THE GULF OCCURRING
UNDERNEATH WEAK SHORTWAVES AND COLD TEMPS ALOFT. SURFACE BASED LIFTED
INDICIES WERE RUNNING FROM -3 TO -6 OVER THE JKL FORECAST AREA THIS
AFTERNOON...BUT WEAK SHEAR WAS PREVENTING ANYTHING MORE THAN MARGINAL
SEVERE HAIL REPORTS. HOWEVER...THE WEAK FLOW WAS RESPONSIBLE FOR
LOCALLY HEAVY RAINFALL.

ONE CONCENTRATED AREA OF CONVECTION WAS OVER THE EASTERN PART OF THE
FORECAST AREA AT MID AFTERNOON...AND ANOTHER AREA OVER WESTERN
KENTUCKY. WILL EXPECT A DECREASE IN COVERAGE OF SHOWERS AND
THUNDERSTORMS WITH LOSS OF HEATING. THE SHORTWAVE RESPONSIBLE FOR THE
WESTERN KENTUCKY ACTIVITY IS SHOWN BY BOTH THE GFS AND NAM TO MOVE
EAST AND POSSIBLY AFFECT THE FORECAST AREA TONIGHT...ESPECIALLY THE
NORTH. HAVE USED LIKELY POPS THERE...AND CHANCE TO THE SOUTH. THE
PASSING OF THE SAME WAVE BRINGS A LIKELIHOOD OF PRECIP TO THE REST OF
THE AREA ON FRIDAY. AS THE WAVE SHIFTS EAST AND HEATING IS LOST ON
FRIDAY NIGHT...WANING OF THE CONVECTION IS EXPECTED. SHEAR WILL AGAIN
BE WEAK ON FRIDAY...SO THE SEVERE THREAT SHOULD NOT BE ANY GREATER
THAN TODAY. THE BIGGEST THREAT LOOKS TO BE HAIL FROM PULSE STORMS
ONCE AGAIN...SHOULD ENOUGH DESTABILIZATION BE ABLE TO TAKE PLACE.

.LONG TERM.../SATURDAY THROUGH THURSDAY/...UPDATED

THE EXTENDED FORECAST PERIOD BEGINS ON SATURDAY WITH AN ACTIVE
MERIDIONAL PATTERN IN PLACE. THIS SUMMER LIKE PATTERN FEATURES A
500MB RIDGE OVER THE SOUTHEAST WITH A DEEP TROUGH OVER THE WESTERN
US. WHILE THE MODELS SEEM TO HAVE THE LONGWAVE PATTERN DOWN...THE
ACTUAL PROGRESSION OF THE WEAK SHORTWAVES AND SIGNIFICANT FEATURES
ARE LESS CONSISTENT TO SAY THE LEAST. WILL EXUDE A LOW CONFIDENCE IN
THE EXTENDED FORECAST DUE TO THIS PATTERN.

WITH SOUTHERLY FLOW FROM 500MB TO THE SURFACE...EXPECTING A DEEP
MOIST FLOW FOR MUCH OF THE EXTENDED. THE UPPER LEVELS WILL FEATURE
SOME WEAK DISTURBANCES RIDING UP OVER THE RIDGE...KEEP THE OHIO
VALLEY IN AN ACTIVE WEATHER PATTEN WITH CHANCE POPS PRETTY MUCH
THROUGH THE EARLY PART OF THE EXTENDED. THE BULK OF THE SHOWERS AND
STORMS WILL BE ON A DIURNAL TYPE PATTERN...PULSING WITH THE HEAT OF
THE DAY. THE RIDGE WILL REBOUND BY TUESDAY GIVING A BRIEF REPRIEVE
IN THE PRECIP BEFORE ANOTHER FRONT DEVELOPS AND MOVES EAST INTO THE
OHIO VALLEY.

OVERALL...THE EXTENDED INITIALIZATION PROVIDED SOME CHANCE POPS FROM
SATURDAY THROUGH MONDAY NIGHT FOR SHOWERS AND THUNDERSTORMS. THE
WARM SOUTHERLY FLOW WILL CONTINUE WITH MAX TEMPERATURES WELL ABOVE
NORMAL...REACHING THE UPPER 70S INTO THE LOW 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 138 PM EDT THU MAR 15 2012

SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING EARLY IN THE
AFTERNOON...AND SHOWING AN INCREASE IN COVERAGE WITH PASSING TIME AS
HEATING AND DESTABILIZATION OCCURRED. HOWEVER...THE MOST FAVORED
AREA FOR DEVELOPMENT WAS SHOWING AN EASTWARD DRIFT. THE STRONGEST
STORMS CONTAINED SMALL HAIL. WILL LOOK FOR A DECREASE IN
THUNDERSTORMS THIS EVENING AS COOLING OCCURS...WITH ANOTHER INCREASE
DURING THE DAY FRIDAY. ANY STORM COULD BRING LOCALIZED IFR...BUT
MOSTLY VFR IS EXPECTED OUTSIDE OF THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...SHALLENBERGER
AVIATION...HAL
Hazardous weather outlook, Mar 15, 5:23 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT THU MAR 15 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
523 PM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT SOME LOCATIONS. THE STRONGEST STORMS WILL
CONTAIN HAIL...WITH THE LARGEST HAIL AROUND QUARTER SIZE OR A BIT
LARGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL OCCUR AT TIMES...MAINLY FROM FRIDAY INTO THE DAY
MONDAY...AND ALSO ON WEDNESDAY. THE GREATEST PROBABILITY IS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL TONIGHT AND
FRIDAY.

HAL

In the hours before

Special weather statement, Mar 15, 6:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT THU MAR 15 2012

KYZ086-087-116-152300-
KNOX-BELL-CLAY-
616 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT THURSDAY EVENING...

   CENTRAL KNOX...
   CENTRAL BELL AND
   EXTREME SOUTH CENTRAL CLAY.

AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SWANPOND...OR
NEAR BARBOURVILLE...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BOONE HEIGHTS
AROUND 625 PM EDT...YEAGER AROUND 630 PM EDT...BAUGHMAN AROUND 635 PM
EDT...OLD FLAT LICK AROUND 640 PM EDT...FOURMILE AROUND 645 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND A HALF INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Local storm report, Mar 15, 6:17 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             BARBOURVILLE            36.87N 83.88W
03/15/2012  E0.50 INCH       KNOX               KY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HALF INCH HAIL FALLING.

&&

JJ
Special weather statement, Mar 15, 6:20 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EDT THU MAR 15 2012

KYZ058-069-111-152300-
ESTILL-JACKSON-LEE-
620 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT THURSDAY EVENING...

   NORTH CENTRAL JACKSON...
   WEST CENTRAL LEE AND
   SOUTHERN ESTILL.

AT 620 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HISEL...OR 10
MILES NORTH OF MCKEE...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JINKS AROUND
625 PM EDT...BLANTON FLATS AROUND 630 PM EDT...DRIP ROCK AROUND 640
PM EDT...WAGERSVILLE AROUND 645 PM EDT...ALUMBAUGH AROUND 650 PM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Local storm report, Mar 15, 6:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     FLASH FLOOD      4 N BLEDSOE             36.98N 83.37W
03/15/2012                   LESLIE             KY   TRAINED SPOTTER

            BRIDGE ON THE HOLLOW ROAD IS UNDER WATER COVERED WITH
            DEBRIS. SIX TO TWELVE INCHES OF WATER FLOWING OVER THE
            BRIDGE.

&&

JJ
Special weather statement, Mar 15, 6:27 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT THU MAR 15 2012

KYZ044-050>052-058>060-106-152315-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ESTILL-FLEMING-MORGAN-
627 PM EDT THU MAR 15 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT THURSDAY EVENING...

   MENIFEE...
   MONTGOMERY...
   EXTREME WEST CENTRAL MORGAN...
   NORTHERN POWELL...
   WESTERN ROWAN...
   BATH...
   EXTREME NORTHWESTERN ESTILL AND
   FLEMING.

AT 628 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF FAIRVIEW TO POWELL
VALLEY...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF
CYNTHIANA TO 10 MILES WEST OF STANTON...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALTERSVILLE
AROUND 635 PM EDT...UPPER SPENCER AROUND 640 PM EDT...WALKERS
CROSSING AROUND 645 PM EDT...MEANS AROUND 650 PM EDT...WYOMING AROUND
655 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Local storm report, Mar 15, 6:39 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
639 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             JETTS CREEK             37.50N 83.54W
03/15/2012  E0.75 INCH       BREATHITT          KY   TRAINED SPOTTER

            SPOTTER REPORTS HEAVY RAIN AND PENNY SIZED HAIL FALLING.
            THE CREEK IS STARTING TO RUN HIGH...HOWEVER STILL NOT
            OVERFLOWING.

&&

JJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:05 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley40 min
Mar 15, 5:47 AM EDTSevere Thunderstorm WarningJKLBell, Knox43 min
Mar 15, 6:49 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox26 min
Mar 15, 1:33 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Mar 15, 1:55 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more3 hr
Mar 15, 2:03 PM EDTSevere Thunderstorm WarningJKLKnott42 min
Mar 15, 2:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley38 min
Mar 15, 2:49 PM EDTFlash Flood WarningJKLPike3 hr
Mar 15, 3:21 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Perry39 min
Mar 15, 3:51 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Mar 15, 3:59 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Perry46 min
Mar 15, 4:16 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry59 min
Mar 15, 4:52 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie53 min
Mar 15, 5:03 PM EDTAreal Flood AdvisoryJKLHarlan, Leslie, Letcher, Perry3 hr
Mar 15, 5:27 PM EDTFlash Flood WarningJKLHarlan, Leslie4 hr
Mar 15, 5:57 PM EDTAreal Flood AdvisoryJKLEstill, Lee2 hr
Mar 15, 6:24 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee36 min
Mar 15, 6:32 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery43 min
Mar 15, 6:34 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell41 min
Mar 15, 6:44 PM EDTSevere Thunderstorm WarningJKLWayne46 min
Mar 15, 6:52 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley3 hr
Mar 15, 7:00 PM EDTFlash Flood WarningJKLBreathitt, Jackson, Lee, Owsley3 hr
Mar 15, 7:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Jackson, Lee, Owsley43 min
Mar 15, 7:24 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie3 hr
Mar 15, 7:34 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell26 min
Mar 15, 7:37 PM EDTAreal Flood AdvisoryJKLMenifee2 hr
Mar 15, 7:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Owsley49 min

Nearby

Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.